• question-icon

    Is a ALT reading of 77 a cause for concern?

default
Posted on Wed, 1 Jun 2016 in Liver and Gall Bladder
Question: My alt is 77 and other liver enzymes are normal , what does it mean ? Please dr .
doctor
Answered by Dr. Klerida Shehu 37 minutes later
Brief Answer:
Please follow...

Detailed Answer:
Hi and thank you for asking!

You are reporting to have ALT level 77, it is mildly elevated.
I need to ask to know more of your medical informations like:
- are you overweight
- are you drinking alcohol
- have you ever done abdominal ultrasound and if yes do you have fatty liver ?
There is nothing to be worried , your ALT level is mildly elevated .
Otherwise the most important causes ALT elevation is alcohol use and fatty liver.
I am waiting your medical information.

Hope it was helpful!
Dr.Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Klerida Shehu 8 minutes later
1- My weight is 96 kg and tall is 185 cm
2- I didn't do ultrasound for liver
3- not drinking alcohol. Smoking cigarettes yes.


Also another information: I just finish yesterday course 10 days of triple therapy amoxicillin +clarithomycin+ omeprazol for H pylori .
And occasionally I took paracetamol (Panadol extra ) some day 2 tablet .
doctor
Answered by Dr. Klerida Shehu 8 hours later
Brief Answer:
Please follow...

Detailed Answer:
Hi back,
Thank you for your medical information.

First of all your body mass index BMI is 28 , it means that you are overweight. It may be the cause of mildly elevated ALT level.

The second is that you have use Amoxicillin and clarithromycin. Both of them have side effects like elevated liver panel.
Since you don't have a high level of ALT than I suggest to repeat the AST and ALT level , plus total bilirubin after 4 weeks. At the same time you should per form abdominal ultrasound to better evaluate liver structure.

Meantime I would recommend to :
- increase physical activity
- loose weight
- avoid fatty and fast foods
Hope it was helpful to you.
Dr.Klerida


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Klerida Shehu 22 minutes later
Thanks a lot dr
I really appreciate you
And I will take your advice .

Here the lab technician once gave me the result he said (ur enzyme high may be u have viral hepatitis) , really I got shocked from him

By ur answer I'm now feeling happy .

After 4 weeks I will do the investigation again plus US liver then I will politely asked you to see the result for me .


My name is XXXXX from Saudi Arabia - Jeddah
If you need anything from my country let me know
.

Thanks for your support and cooperation
Bye
doctor
Answered by Dr. Klerida Shehu 10 hours later
Brief Answer:
Please follow...

Detailed Answer:
Dear XXXXXXX
For the moment you will follow my advice.
If after changing lifestyle your transaminase level will be high than you should perform serological test for hepatitis.
But till now dot be worry. You will check your transaminase level after 4 weeks and than we will talk again what is happening.
Hope it was helpful to you!
Dr.Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Klerida Shehu 8 hours later
I did today test for hiv , hepatitis b and hepatitis c : The result for the 3 investigation are negative

doctor
Answered by Dr. Klerida Shehu 5 hours later
Brief Answer:
Good news..

Detailed Answer:
Hi back XXXXXXX
I am really happy to know that all hepatitis test are negativ.
So you are more quite now.
Please continue to follow my recommendations and don't worry everything will be back to normal.
Wish you health!
Dr.Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Klerida Shehu

Gastroenterologist

Practicing since :2006

Answered : 2265 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Paracetamol

doctor1 MD

lawi am said to have polycystic ovary. age 21 adviced to take rejumet tablet i have severe backpain and asked to take following medicines 1....

doctor1 MD

Hi I am 48 yrs old had Novasure procedure 2 days ago, yesterday had a large amount of bloating followed soon after by cramping then diarrhoea bout...

doctor1 MD

hi there, my 16 month old baby is running a fever. his temperature went up to 39 degrees last night, I am afraid it will be high again tonight. i...

doctor1 MD

Hi, I was prescribed Hifenac-P (containing 100mg of Aceclofenac and 650mg of Paracetamol) for a complaint of 100 degree fever. Now I have swollen...

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine...

doctor1 MD

Hi..8.5 month old baby got a fever 99 degree Fahrenheit..Baby little irritated. Duty doc only available. Gave babygesic & sinarest af ( .6 ml, 3...

doctor1 MD

I have a recurring pain in my stmach right side a few inches above my hip, What can it be??

Get personalised answers from verified doctor in minutes across 80+ specialties

157 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Klerida Shehu
  • Q - Have Postural Orthostatic Tachycardia Syndrome due to mild lupus. Have...

  • Q - Had sinus infection and prescribed with amox clav. Recommended to have...

  • Q - Using anti wrinkle cream with Retinol. Lips peeling and crackling....

  • Q - What causes feeling of foul taste coming from stomach when i burp?

  • Q - Suggest treatment for abdominal pain and vomiting post hip surgery

  • Q - Is it normal to have spillage from fistulectomy wound?

  • Q - Suggest treatment for abdominal pain

  • Q - What causes dark stools and itchy anus?

  • Q - What causes burning in the upper part of throat?

  • Q - What does elevated CA level indicate?

backtotop2